Lamictal Dosage Increases Reduce My Tinnitus for About 12 Days — Then Stops Working

Discussion in 'Support' started by JasonP, May 24, 2016.

tinnitus forum
    1. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      A little bit about me. I took klonopin for a long time which lowered my T at first and helped me deal with it. Later developed stress and tolerance and T increased. Now I use hearing aids and taking Lamictal. The lamictal dosage increases (plus klonopin shortly after taking it) have helped me lower my tinnitus for around 12 days for each increase and then stop working. Now tinnitus is about at old level and I am probably on max dose. Doesn't matter anyway because the T would eventually go back to normal I think. What is going on here and how does Lamictal work and is it possible to take something else to emulate what it does for me during the increase?
       
    2. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      Sounds like you build up a tolerance. I know klonopin is a benzo. Lamictal is an anti-epileptic? Does it work on potassium channels like trobalt?
       
    3. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      As far as I know it does not work on potassium channels. I actually have no idea how it works and I have found several online articles in which they say they don't know how it works. Others that says it has some effect on glutamate and another that says it works on sodium channels. I really have no idea.
       
    4. Alue

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      Why did you start taking it? Did you figure it would help tinnitus? Was it prescribed to you?

      Just curious.
       
    5. Mithrandir
      Ape-like

      Mithrandir Member

      Tinnitus Since:
      10/2015
      Cause of Tinnitus:
      Acoustic Trauma + NIHL
      a french doctor gave me lamictal too
       
    6. from http://www.drugs.com/pro/lamictal.html

       
    7. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      Depression and mood swings. It had the surprising effect of lessening my tinnitus for a time. Maybe it will come back. I am not sure what the deal is. I had an absolute terrible morning, worse than any I have had in the 5 months I have taken this. It cannot be blamed on the Lamictal though. I got really upset that the tinnitus had increased so I took 200 mg L-theanine, 600mg NAC, and .5 mg Kpin in the evening before I went to sleep. I woke up in a very bad depression when I woke up and the T was loud in my left ear. After taking half my dosage of Lamictal in the afternoon, it lowered it some after an hour or so and then a couple hours later it was static like with a whistle. I was doing so good at not even noticing it much at all with my hearing aids for a couple of weeks or so and I had some of best weeks in years. I believe I am on the max dose that will help me with depression.
       
    8. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
    9. ReyKalinic

      ReyKalinic Member

      Location:
      NImes
      Tinnitus Since:
      2004/05
      Cause of Tinnitus:
      Triggered by TN
      Yes. Tegretol, trileptal, epitec and more others. I use trileptal for trigeminal nevralgia and it help even to lower the tinnitus. Of course it took time to work and expecially You need to reach the right dose for your body/brain very slowly to avoid the adverse side effects. Many years ago i was on Lamotrigine due to its safety profile compared to others AEDs with mild results so i was switched on oxcarbazepine.

      If You are on lamotrigine, talk with your neurologist, maybe you need a dose adjustment. Don't stop medication suddenly

      here a brief list of sodium channel blockers used in epilepsy and mood disorder

      http://emedicine.medscape.com/article/1187334-overview#a3
       
    10. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I might have a theory one what was happening but haven't verified it yet. I was taking other supplements to at this time and before that I was taking klonopin. I need more time to figure out if my theory is right.
       
    11. ReyKalinic

      ReyKalinic Member

      Location:
      NImes
      Tinnitus Since:
      2004/05
      Cause of Tinnitus:
      Triggered by TN
      Klonopin is a benzodiazepine used mainly antiseizures properties in acute phase. I'm off clonazepam thanks to oxcarbazepine. It miss its potential with a massive worsening of tinnitus and pain. There is a little conflict in using an AEDs and benzos but this is only my point of view. Follow your neurologist's indications.

      I have well understood that the use of benzo expecially clonazepam with AEDs kill both positive effects.

      AEDs in general miss the target when used in combination with clonazepam.

      https://www.drugs.com/interactions-check.php?drug_list=703-0,497-234

      https://www.drugs.com/interactions-check.php?drug_list=703-0,1430-0

      https://www.drugs.com/interactions-check.php?drug_list=703-0,1765-0

      http://www.ncbi.nlm.nih.gov/pubmed/18821451
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.